MAUDE Adverse Event Report: MEDTRONIC EUROPE SARL COBALT¿ VR MRI SURESCAN¿; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

MEDTRONIC EUROPE SARL COBALT¿ VR MRI SURESCAN¿; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number DVPB3D4
Medical Device Problem Codes Pacing Problem (1439); Defibrillation/Stimulation Problem (1573); Inappropriate/Inadequate Shock/Stimulation (1574); Device Sensing Problem (2917); Inappropriate or Unexpected Reset (2959)
Health Effect - Clinical Codes Chest Pain (1776); Discomfort (2330); Shock from Patient Lead(s) (3162)
Date of Event 01/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented to the emergency department and it was determined that they received inappropriate high voltage therapy and inappropriate anti-tachycardia pacing (atp) for atrial fibrillation (af) with rapid ventricular response that the implantable cardioverter defibrillator (icd) detected as ventricular fibrillation (vf) and the patient experienced chest pain and discomfort from the high voltage therapy.Review of available device and episode data showed an alert indicating that short circuit protection (scp) was triggered during the high-voltage therapy delivery resulting in less than the programmed high-voltage energy being delivered.It was also noted that multiple diagnostic electrical resets triggered during the vf high voltage therapy delivery.Additionally, it was noted that the displayed data appears to be incorrect because of stale data, which is the result of an error in software's processing of the high voltage measurements.The patient was hospitalized and the icd was reprogrammed and remains in use.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product event summary: the device was not returned for analysis, however, performance data collected from the device was received and analyzed.Analysis of the device memory indicated that the ventricular tachyarrhythmia therapy energy was low due to an unintended current pathway.Analysis of the device memory had an observation relating to the at/af detection with rapid ventricular response.Analysis of the device memory indicated a partial electrical reset occurred.Analysis of the device memory indicated a partial electrical reset occurred.The device memory indicated an observation related to anti-tachycardia pacing.The device memory indicated inappropriate delivery of ventricular tachyarrhythmia therapy.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was further reported that the icd was explanted and replaced.
 
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.Analysis of the device memory indicated that the ventricular tachyarrhythmia therapy energy was low due to an unintended current pathway.The feedthrough had current leakage (unspecified).The returned device indicated overstress, electrical/arcing in the hybrid.Analysis of the device memory had an observation relating to the at/af detection with rapid ventricular response.Analysis of the device memory indicated a partial electrical reset occurred.Analysis of the device memory indicated a partial electrical reset occurred.The device memory indicated a ventricular tachyarrhythmia therapy (antitachycardia pacing).The device memory indicated inappropriate delivery of ventricular tachyarrhythmia therapy.Optical coherence tomography inspection revealed that there was full dadet delamination on all feedthroughs.Internal visual and x-ray inspection revealed evidence of electrical overstress damage to the hybrid.All this resulted in the observations seen in the field.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
COBALT¿ VR MRI SURESCAN¿
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
MEDTRONIC EUROPE SARL
route du molliau 31
case postale
tolochenaz vaud 1131
SZ  1131
Manufacturer (Section G)
MEDTRONIC EUROPE SARL
route du molliau 31
case postale
tolochenaz vaud 1131
SZ   1131
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112--439
7635269277
MDR Report Key24269307
Report Number9614453-2026-00461
Device Sequence Number10059069
Product Code LWS
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/14/2022
Device Model NumberDVPB3D4
Device Catalogue NumberDVPB3D4
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer02/09/2026
03/01/2026
06/15/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date02/11/2026
03/12/2026
06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2182208-070122-001-R
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6935M55 LEAD
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight240 LB